Alert archive / California / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Hanford, CA

February 28, 2014Fresno County, Kings County, Tulare County, California

NWS Hanford, CA issued this severe thunderstorm warning at Feb 28, 2014, 12:39 PM PST for Fresno County, Kings County, Tulare County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2014, 12:39 PM PST (20:39 UTC)
Expired
Feb 28, 2014, 1:15 PM PST
In force
36 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

Counties Fresno County, CA, Kings County, CA, Tulare County, CA

The radar

The San Joaquin Valley radar (KHNX), 42 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
659 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS56 KHNX 282039
SVRHNX
CAC019-031-107-282115-
/O.NEW.KHNX.SV.W.0002.140228T2039Z-140228T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1239 PM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA...
  EXTREME NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA...
  NORTHWESTERN TULARE COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 115 PM PST

* AT 1236 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTH OF DINUBA...OR 9 MILES NORTHWEST OF VISALIA...AND
  MOVING NORTH AT 45 MPH.

* THE SEVERE THUNDERSTORM IS NORTH OF GOSHEN MOVING TOWARDS DINUBA 
  REEDLY AND ORANGE COVE AREAS WITHIN THE NEXT 45 MINUTES.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3686 11948 3682 11920 3633 11933 3636 11955
TIME...MOT...LOC 2038Z 194DEG 48KT 3647 11941

$$

ANDERSEN
1 follow-up statement
608 
WWUS56 KHNX 282114
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
114 PM PST FRI FEB 28 2014

CAC019-031-107-282123-
/O.EXP.KHNX.SV.W.0002.000000T0000Z-140228T2115Z/
KINGS CA-FRESNO CA-TULARE CA-
114 PM PST FRI FEB 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TULARE...CENTRAL
FRESNO AND EXTREME NORTHEASTERN KINGS COUNTIES WILL EXPIRE AT 115 PM
PST...

THE STORM HAS MOVED OUT OF THE AREA.

LAT...LON 3686 11948 3682 11920 3633 11933 3636 11955
TIME...MOT...LOC 2113Z 194DEG 48KT 3692 11927

$$

ANDERSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:41 AM PST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 28, 9:41 AM PST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
941 AM PST FRI FEB 28 2014

.UPDATE...AVIATION DISCUSSION REVISED.

&&

.SYNOPSIS...
PACIFIC STORM WILL BRING RAIN...HIGHER ELEVATION SNOW...AND
LOCALLY GUSTY WINDS AT TIMES THROUGH SATURDAY. ISOLATED STRONG
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...A FEW MAY BE SEVERE. WEAK
HIGH PRESSURE IS EXPECTED TO BRIEFLY RETURN SUNDAY AND EARLY NEXT
WEEK.

&&

.DISCUSSION...
DEEPENING CYCLONE OFF THE CENTRAL CA COAST IS PRODUCING RAINFALL
IN ASSOCIATION WITH THE WARM FRONT ATTM AND IS SPREADING FROM THE
SOUTH AND OVER THE REGION. RAINFALL RATES ARE AROUND A TENTH OF AN
INCH AN HOUR IN LOW TOPPED STRATIFORM RAIN SHIELD. MODELS ARE
PUSHING THIS BOUNDARY THROUGH THE REGION EARLY THIS MORNING WITH
RAPID DESTABILIZATION AS COLD FRONT MOVES ACROSS THE REGION
MIDDAY. THIS WILL STEEPEN MID LEVEL LAPSE RATES AS PLENTY OF LOW
LEVEL MOISTURE WILL BE IN PLACE FROM ANTECEDENT RAINFALL. ONE
QUESTION WILL BE HOW MUCH CLEARING WE WILL GET IN ADV OF COLD
FRONT THIS AM. SFC BASED INSTABILITY WILL PLAY A FACTOR IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER IT WILL ONLY
INCREASE THE POTENTIAL FOR MORE WIDESPREAD SEVERE ACTIVITY ACROSS
THE CENTRAL CA INTERIOR. VAD WIND PROFILE FROM HNX IS QUITE
IMPRESSIVE WITH BACKING WINDS ATTM AT 30KT AT 1K FEET AND A SOLID
50-60 KTS FROM 8-28K FEET. THE FRONT IS GETTING CLOSER.

MODELS ARE INDICATING DEEP LAYER SHEER AS STRONG MID LEVEL JET
MOVES THROUGH LATER TODAY. VALLEY OROGRAPHICS AS WELL AS CYCLONIC
SPEED SHEER MAY PLAY A ROLE IN POSSIBLE FUNNEL CLOUD DEVELOPMENT
THIS AFTERNOON. SPC IS RECOGNIZING THE POTENTIAL FOR STRONG TO
SEVERE STORMS TODAY. WE ARE CONCERNED WITH IMPACTS FROM HAIL AND
STRONG WINDS ACROSS THE SJV AS INTO THE SIERRA FOOTHILLS. SOME OF
THE STRONGER CELLS MAY HOLD TOGETHER INTO THE SIERRA LATER THIS
EVENING. 06Z NAM12 0-2KM MU CAPE IS KEYING ON TIMING OF AN INITIAL
BOUNDARY MOVING THROUGH BETWEEN 14Z AND 16Z WITH A SECONDARY AND
STRONGER BOUNDARY MOVING THROUGH THE VALLEY BETWEEN 18Z AND 20Z
TODAY WITH A FINAL SHORT WAVE EXPECTED TO MOVE THROUGH AROUND 00Z.
AM THINKING THAT ATMS MIGHT BE WORKED OVER ENOUGH THAT WIDESPREAD
AFTERNOON CONVECTION MIGHT BE LIMITED...HOWEVER STILL GOOD
POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS LATER TODAY.

MODELS ARE FOCUSING ON A MORE WEST SOUTHWEST TRACK OF THE UPPER
LOW. PREVIOUS RUNS HAD BEEN INDICATING THE UPPER LOW TO MOVE
ACROSS THE CEN CAL INTERIOR. TONIGHT'S RUNS ARE TRENDING MORE
TOWARDS A COASTAL HUGGER AND MOVING INLAND OVER SOCAL ON SATURDAY.
BEST DYNAMICS AND MOISTURE ARE TRENDING SOUTH OF THE REGION ON
SATURDAY. WE WILL STILL BE UNSTABLE ON SAT AND HAVE LEFT FORECAST
ALONE FOR NOW. LOOKS LIKE KERN CO COULD BE MORE UNDER THE GUN ON
SAT AS THE LOW SLIDES JUST TO THEIR SOUTH.

WEAK RIDGING ON SUN WITH CLEARING SKIES AND SEASONAL TEMPS ARE
EXPECTED. THIS PATTERN WILL SET UP SHOP OVER THE AREA FOR THE NEXT
FEW DAYS AS WEAK DISTURBANCES MOVE THROUGH THE WESTERLY FLOW. THIS
PATTERN WILL BRING IN CLOUDS FROM TIME TO TIME THROUGH
WEDNESDAY...BUT IS EXPECTED TO REMAIN DRY IN THE VALLEY AND
DESERT. WE DO HAVE A SLIGHT CHANCE FO SHOWERS IN THE SIERRA.

THE EXTENDED PERIOD WEDNESDAY THROUGH FRIDAY LOOKS UNSETTLED AS A
STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA. SHOWERS
AND POSSIBLE WINDY CONDITIONS ARE EXPECTED ON THURSDAY AS THE FRONT
MOVES THROUGH WITH COOLER TEMPS ON FRIDAY.

&&

.AVIATION...
FOR THE NEXT 24 HOURS...WIDESPREAD MVFR AND AREAS OF IFR CONDITIONS
OVER THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS. AREAS OF
MVFR AND LOCAL IFR CONDITIONS ACROSS THE KERN COUNTY MOUNTAINS AND
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. LOCAL MVFR
CONDITIONS ACROSS THE KERN COUNTY DESERT. STRONG SOUTHERLY WINDS OF
50 KNOTS OR GREATER WILL OCCUR OVER THE MOUNTAINS WITH GUSTS AROUND
35 KNOTS AT THE SOUTH END OF THE SAN JOAQUIN VALLEY THRU 00Z SAT.

&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 02-28       79:1926     51:1971     59:1986     28:1962
KFAT 03-01       79:1975     50:1951     59:1986     28:1888
KFAT 03-02       82:1921     48:1976     57:1986     26:1953

KBFL 02-28       81:1926     49:1945     56:1968     22:1893
KBFL 03-01       86:2009     48:1919     59:1920     26:1907
KBFL 03-02       87:1926     50:1919     57:2009     28:1907
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 PM PST SATURDAY ABOVE 6000 FEET FOR
THE CAZ096-097.

HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON CAZ095.

WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON CAZ091-092.

&&

PUBLIC...JDB
AVN/FW...DCH
SYNOPSIS...JDB

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 28, 5:09 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
509 AM PST FRI FEB 28 2014

CAZ089>091-093-094-011315-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
509 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SAN JOAQUIN VALLEY
AND SIERRA NEVADA FOOTHILLS.

...THUNDERSTORMS EXPECTED TODAY AND SATURDAY...

.DAY ONE...TODAY AND TONIGHT

* TIMING: TODAY.

* LOCATIONS INCLUDE: MUCH OF THE SAN JOAQUIN VALLEY.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL. POSSIBLE SEVERE STORMS TODAY WITH
  FUNNEL CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY.

* LOCATIONS INCLUDE: MUCH OF THE SAN JOAQUIN VALLEY.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL. POSSIBLE SEVERE STORMS TODAY WITH
  FUNNEL CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ092-011315-
SOUTHEASTERN SAN JOAQUIN VALLEY-
509 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN SAN
JOAQUIN VALLEY.

WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

...THUNDERSTORMS EXPECTED TODAY AND SATURDAY...

.DAY ONE...TODAY AND TONIGHT

* TIMING: TODAY.

* LOCATIONS INCLUDE: SOUTHEASTERN SAN JOAQUIN VALLEY

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL. POSSIBLE SEVERE STORMS TODAY WITH
  FUNNEL CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY.

* LOCATIONS INCLUDE: SOUTHEASTERN SAN JOAQUIN VALLEY.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING. POSSIBLE SEVERE STORMS TODAY WITH FUNNEL
  CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-011315-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
509 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY.

...THUNDERSTORMS EXPECTED TODAY AND SATURDAY...

.DAY ONE...TODAY AND TONIGHT

* TIMING: TODAY.

* LOCATIONS INCLUDE: MUCH OF THE SOUTHERN SIERRA NEVADA.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY.

* LOCATIONS INCLUDE: MUCH OF THE SOUTHERN SIERRA NEVADA

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-011315-
KERN COUNTY MOUNTAINS-
509 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

...THUNDERSTORMS EXPECTED TODAY AND SATURDAY...

.DAY ONE...TODAY AND TONIGHT

* TIMING: TODAY.

* LOCATIONS INCLUDE: MUCH OF THE SOUTHERN SIERRA NEVADA.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY.

* LOCATIONS INCLUDE: MUCH OF THE SOUTHERN SIERRA NEVADA

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-011315-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
509 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

...THUNDERSTORMS EXPECTED TODAY AND SATURDAY...

.DAY ONE...TODAY AND TONIGHT

* TIMING: TODAY.

* LOCATIONS INCLUDE: MUCH OF THE SAN JOAQUIN VALLEY.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL. POSSIBLE SEVERE STORMS TODAY WITH
  FUNNEL CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

* TIMING: SATURDAY.

* LOCATIONS INCLUDE: MUCH OF THE SAN JOAQUIN VALLEY.

* IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING
  GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT
  DANGEROUS LIGHTNING AND HAIL. POSSIBLE SEVERE STORMS TODAY WITH
  FUNNEL CLOUDS OR WEAK TORNADOES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JDB

In the hours before

Local storm report, Feb 28, 9:05 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
905 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     NON-TSTM WND GST 6 E GRANT GROVE         36.74N 118.86W
02/28/2014  M66 MPH          TULARE             CA   MESONET

            MESONET STATION BUCK ROCK /AU523/

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Feb 28, 9:06 AM PST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
906 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     NON-TSTM WND GST 20 WNW EL PORTAL        37.80N 120.10W
02/28/2014  M41 MPH          MARIPOSA           CA   MESONET

            MESONET STATION SMITH PEAK RAWS /SEWC1/

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Feb 28, 9:07 AM PST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
907 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     NON-TSTM WND GST 19 WSW FIREBAUGH        36.73N 120.77W
02/28/2014  M38 MPH          FRESNO             CA   MESONET

            MESONET STATION PANOCHE ROAD RAWS /PCEC1/

&&

NWS HANFORD CA
IRIS SYSTEM
Special weather statement, Feb 28, 11:05 AM PST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1105 AM PST FRI FEB 28 2014

CAZ089-090-093-282000-
FRESNO CA-MERCED CA-MARIPOSA CA-MADERA CA-
1105 AM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MADERA COUNTY IN CENTRAL CALIFORNIA
  SOUTHWESTERN MARIPOSA COUNTY IN CENTRAL CALIFORNIA
  NORTHEASTERN MERCED COUNTY IN CENTRAL CALIFORNIA
  WEST CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA

UNTIL NOON PST

AT 1100 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 6 MILES NORTH OF CHOWCHILLA..MOVING
NORTH AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. HEAVY RAIN MAY CAUSE STREET FLOODING WITH THESE
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN MERCED COUNTY...
  RURAL SOUTHWESTERN MARIPOSA COUNTY...
  RURAL NORTHEASTERN MERCED COUNTY...
  RURAL WESTERN MARIPOSA COUNTY...

LAT...LON 3762 12043 3762 12015 3687 11994 3668 12017
      3674 12051
TIME...MOT...LOC 1904Z 180DEG 34KT 3724 12027

JMB
Special weather statement, Feb 28, 11:35 AM PST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1135 AM PST FRI FEB 28 2014

CAZ090>094-096-282015-
KINGS CA-FRESNO CA-TULARE CA-
1135 AM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TULARE COUNTY IN CENTRAL CALIFORNIA
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA
  EXTREME NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA

UNTIL 1215 PM PST

AT 1130 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR DINUBA...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THIS LINE FROM VISALIA NORTH
TO ORANGE COVE.

HEAVY RAIN MAY CAUSE STREET FLOODING WITH THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
   ORANGE COVE...DINUBA...VISALIA...SQUAW VALLEY.

LAT...LON 3708 11943 3705 11912 3621 11931 3624 11951
TIME...MOT...LOC 1934Z 184DEG 20KT 3659 11933

JMB
Special weather statement, Feb 28, 12:16 PM PST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1216 PM PST FRI FEB 28 2014

CAZ089>094-096-282100-
KINGS CA-FRESNO CA-KERN CA-MARIPOSA CA-MADERA CA-TULARE CA-
1216 PM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN TULARE COUNTY IN CENTRAL CALIFORNIA
  EASTERN MADERA COUNTY IN CENTRAL CALIFORNIA
  EAST CENTRAL MARIPOSA COUNTY IN CENTRAL CALIFORNIA
  NORTHWESTERN KERN COUNTY IN CENTRAL CALIFORNIA
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA
  EASTERN KINGS COUNTY IN CENTRAL CALIFORNIA

UNTIL 100 PM PST

AT 1206 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING
FROM ABOUT CORCORAN NORTHEASTWARD TOWARDS OAKHURST! THE LINE IS
NEARLY STATIONARY...HOWEVER INDIVIDUAL CELLS WITHIN THE LINE WERE
MOVING NORTH NORTHEASTWARD AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. HEAVY DOWNPOURS WITH THESE STORMS MOVING
OVER THE SAME AREAS WILL CREATE ROAD PONDING AND MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
   REEDLEY...OAKHURST...AUBERRY...FANCHER
CREEK...DINUBA...VISALIA...TULARE...AND CORCORAN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3758 11906 3548 11943 3551 11976 3762 11960
TIME...MOT...LOC 2011Z 270DEG 0KT 3673 11945 3623 11945

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 AM PSTSpecial Weather StatementHNXFresno, Kings44 min
Feb 28, 11:05 AM PSTSpecial Weather StatementHNXMadera55 min
Feb 28, 11:35 AM PSTSpecial Weather StatementHNXFresno40 min
Feb 28, 11:53 AM PSTSevere Thunderstorm WarningHNXFresno37 min
Feb 28, 12:15 PM PSTAreal Flood AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more4 hr
Feb 28, 12:16 PM PSTSpecial Weather StatementHNXFresno44 min
Feb 28, 1:01 PM PSTSevere Thunderstorm WarningHNXFresno, Tulare29 min
Feb 28, 1:12 PM PSTSevere Thunderstorm WarningHNXFresno, Tulare33 min
Feb 28, 1:31 PM PSTAreal Flood AdvisoryHNXKern, Tulare3 hr
Feb 28, 2:38 PM PSTWinter Weather AdvisoryHNX21 hr
Feb 28, 3:27 PM PSTAreal Flood AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more8 hr
Feb 28, 3:57 PM PSTAreal Flood AdvisoryHNXKern3 hr

Nearby

Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.